Inflammatory opacities of the vitreous in rifabutin-associated uveitis

M. J. Chaknis, S. E. Brooks, K. T. Mitchell, D. M. Marcus

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

PURPOSE: To describe rifabutin-associated uveitis with opacities in the inferior and posterior vitreous in three patients with acquired immunodeficiency syndrome. METHOD: Case reports of the three patients are presented. RESULTS: The patients, who were being treated with rifabutin and fluconazole, developed anterior and posterior uveitis. The posterior uveitis was characterized by white-yellow inflammatory opacities located in the inferior and posterior vitreous. Discontinuation of rifabutin and the start of topical corticosteroid therapy resulted in improvement of the uveitis and visual acuity. CONCLUSION: Recognition of rifabutin-associated uveitis with opacities in the inferior and posterior vitreous may prevent unnecessary invasive diagnostic and therapeutic procedures.

Original languageEnglish (US)
Pages (from-to)580-582
Number of pages3
JournalAmerican Journal of Ophthalmology
Volume122
Issue number4
DOIs
StatePublished - 1996
Externally publishedYes

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Inflammatory opacities of the vitreous in rifabutin-associated uveitis'. Together they form a unique fingerprint.

Cite this